Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Kansas City, MO

April 13, 2018Johnson County, Leavenworth County, Wyandotte County, Kansas; 5 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 13, 2018, 5:55 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; 5 counties in Missouri. It was in force for 50 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2018, 5:55 PM CDT (22:55 UTC)
Expired
Apr 13, 2018, 6:45 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:55 PM CDTHAIL 1.254 W Stanley, KS
Apr 13, 5:55 PM CDTHAIL 1.255 Ese Clare, KSREPORT VIA TWITTER WITH PICTURE AND QUARTER FOR REFERENCE.
Apr 13, 5:55 PM CDTHAIL 24 Se Olathe, KSDELAYED REPORT.
Apr 13, 6:00 PM CDTHAIL 1.754 Se Lackmans, KS
Apr 13, 6:00 PM CDTHAIL 1.754 W Stanley, KSVIA SOCIAL MEDIA.
Apr 13, 6:02 PM CDTHAIL 1.52 Nnw Stanley, KS
Apr 13, 6:03 PM CDTHAIL 14 Se Olathe, KS151ST AND BLACK BOB.
Apr 13, 6:18 PM CDTHAIL 1.57 W Raytown, MOVIA TWITTER WITH PICTURE AND QUARTER FOR REFERENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 2:19 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-644 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WUUS53 KEAX 132255
SVREAX
KSC091-103-209-MOC037-047-049-095-165-132345-
/O.NEW.KEAX.SV.W.0008.180413T2255Z-180413T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
555 PM CDT FRI APR 13 2018

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Wyandotte County in northeastern Kansas...
  Southeastern Leavenworth County in northeastern Kansas...
  Johnson County in east central Kansas...
  Northwestern Cass County in west central Missouri...
  Clay County in west central Missouri...
  Southwestern Clinton County in northwestern Missouri...
  Platte County in west central Missouri...
  Jackson County in west central Missouri...

* Until 645 PM CDT.

* At 555 PM CDT, severe thunderstorms were located along a line
  extending from Edwardsville to near Olathe, moving northeast at 45
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
  Shawnee, Blue Springs, Lenexa, Leavenworth, Leawood, Raytown,
  Liberty, Gladstone, Grandview, Belton, Prairie Village, Raymore,
  Grain Valley, Lansing and Merriam.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 27.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 28.
 Interstate 35 in Kansas between mile markers 213 and 235.
 Interstate 29 between mile markers 0 and 22.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 83.
 Kansas Turnpike between mile markers 220 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Kansas...and northwestern and west central Missouri.

LAT...LON 3925 9495 3953 9467 3940 9432 3904 9410
      3873 9468 3874 9481 3907 9496
TIME...MOT...LOC 2255Z 220DEG 41KT 3907 9483 3887 9476 

HAIL...1.50IN
WIND...60MPH
 
$$

Kurtz
4 follow-up statements
927 
WWUS53 KEAX 132303
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
603 PM CDT FRI APR 13 2018

MOC037-132313-
/O.CAN.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Cass MO-
603 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Kansas...and northwestern and west central Missouri.

LAT...LON 3927 9490 3953 9467 3940 9432 3909 9413
      3881 9466 3881 9478 3907 9493
TIME...MOT...LOC 2303Z 220DEG 41KT 3912 9477 3892 9470 

$$

KSC091-103-209-MOC047-049-095-165-132345-
/O.CON.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Wyandotte KS-Leavenworth KS-Johnson KS-Clay MO-Clinton MO-Platte MO-
Jackson MO-
603 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WYANDOTTE...SOUTHEASTERN LEAVENWORTH...NORTHEASTERN JOHNSON...
CLAY...SOUTHWESTERN CLINTON...EASTERN PLATTE AND CENTRAL JACKSON
COUNTIES...

At 603 PM CDT, severe thunderstorms were located along a line
extending from Kansas City to near Lenexa, moving northeast at 45
mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leavenworth, Leawood, Raytown,
Liberty, Gladstone, Grandview, Prairie Village, Lansing, Merriam,
Mission, Smithville and Kearney.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 21.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 28.
 Interstate 35 in Kansas between mile markers 216 and 235.
 Interstate 29 between mile markers 0 and 21.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 between mile markers 0 and 6, and between mile
markers 12 and 16.
 Interstate 435 between mile markers 0 and 83.
 Kansas Turnpike between mile markers 222 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Kansas...and northwestern and west central Missouri.

LAT...LON 3927 9490 3953 9467 3940 9432 3909 9413
      3881 9466 3881 9478 3907 9493
TIME...MOT...LOC 2303Z 220DEG 41KT 3912 9477 3892 9470 

HAIL...1.75IN
WIND...60MPH
 
$$

Kurtz
745 
WWUS53 KEAX 132316
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
616 PM CDT FRI APR 13 2018

KSC103-132326-
/O.CAN.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Leavenworth KS-
616 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAVENWORTH
COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Kansas...and northwestern and west central Missouri.

LAT...LON 3934 9481 3953 9467 3940 9432 3914 9416
      3892 9458 3893 9470 3920 9478
TIME...MOT...LOC 2316Z 221DEG 37KT 3921 9467 3901 9459 

$$

KSC091-209-MOC047-049-095-165-132345-
/O.CON.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Wyandotte KS-Johnson KS-Clay MO-Clinton MO-Platte MO-Jackson MO-
616 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN WYANDOTTE...NORTHEASTERN JOHNSON...CLAY...
SOUTHWESTERN CLINTON...EASTERN PLATTE AND CENTRAL JACKSON COUNTIES...

At 616 PM CDT, severe thunderstorms were located along a line
extending from Parkville to Mission Hills, moving northeast at 40
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Lenexa, Leawood,
Raytown, Liberty, Gladstone, Prairie Village, Merriam, Mission,
Smithville, Kearney, Parkville, Platte City, North Kansas City,
Fairway, Mission Hills and Sugar Creek.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 15.
 Interstate 70 in Kansas between mile markers 415 and 423.
 Interstate 35 in Missouri between mile markers 0 and 28.
 Interstate 35 in Kansas between mile markers 226 and 235.
 Interstate 29 between mile markers 0 and 20.
 Interstate 635 between mile markers 0 and 12.
 Interstate 435 between mile markers 20 and 70, and between mile
markers 72 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Kansas...and northwestern and west central Missouri.

LAT...LON 3934 9481 3953 9467 3940 9432 3914 9416
      3892 9458 3893 9470 3920 9478
TIME...MOT...LOC 2316Z 221DEG 37KT 3921 9467 3901 9459 

HAIL...1.50IN
WIND...60MPH
 
$$

Kurtz
914 
WWUS53 KEAX 132332
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
632 PM CDT FRI APR 13 2018

KSC091-209-MOC049-132341-
/O.CAN.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Wyandotte KS-Johnson KS-Clinton MO-
632 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYANDOTTE...
NORTHEASTERN JOHNSON AND SOUTHWESTERN CLINTON COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Kansas...and northwestern and west central Missouri.

LAT...LON 3946 9451 3946 9446 3940 9432 3922 9421
      3921 9421 3920 9420 3914 9416 3903 9451
      3916 9460 3930 9464
TIME...MOT...LOC 2331Z 225DEG 35KT 3926 9457 3909 9448 

$$

MOC047-095-165-132345-
/O.CON.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Clay MO-Platte MO-Jackson MO-
632 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAY...EAST CENTRAL PLATTE AND NORTHERN JACKSON COUNTIES...

At 631 PM CDT, severe thunderstorms were located along a line
extending from near Oakview to near Sugar Creek, moving northeast at
40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained Spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kansas City, Independence, Liberty, Gladstone, Smithville, Kearney,
North Kansas City, Sugar Creek, Buckner, Riverside, Claycomo,
Courtney, Pleasant Valley, Glenaire, Avondale, Oakview, Sibley,
Northmoor, Missouri City and River Bend.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 4 and 10.
 Interstate 35 in Missouri between mile markers 4 and 29.
 Interstate 29 between mile markers 0 and 3.
 Interstate 435 between mile markers 38 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Kansas...and northwestern and west central Missouri.

LAT...LON 3946 9451 3946 9446 3940 9432 3922 9421
      3921 9421 3920 9420 3914 9416 3903 9451
      3916 9460 3930 9464
TIME...MOT...LOC 2331Z 225DEG 35KT 3926 9457 3909 9448 

HAIL...1.50IN
WIND...60MPH
 
$$

Kurtz
788 
WWUS53 KEAX 132345
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
645 PM CDT FRI APR 13 2018

MOC047-095-165-132355-
/O.EXP.KEAX.SV.W.0008.000000T0000Z-180413T2345Z/
Clay MO-Platte MO-Jackson MO-
645 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...EAST CENTRAL PLATTE AND
NORTHERN JACKSON COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Kansas...and northwestern and west central Missouri.

LAT...LON 3946 9451 3946 9446 3940 9432 3922 9421
      3921 9421 3920 9420 3914 9416 3903 9451
      3916 9460 3930 9464
TIME...MOT...LOC 2345Z 220DEG 41KT 3938 9444 3921 9435 

$$

Kurtz

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:23 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 13, 1:23 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
123 PM CDT Fri Apr 13 2018

.Discussion...
Issued at 119 PM CDT FRI APR 13 2018

Still expecting the chance for strong to severe storms to develop later this
afternoon for portions of our forecast area. At this time it appears
the higher probabilities for severe weather will be across the western
portion of the forecast area particularly far northeast KS and
northwest MO. That region will have the largest shear and
instability near a surface low and attendant warm front draped
west to east near the MO/IA state line. There exists a substantial
cap that may serve to mitigate severe storms from becoming very
widespread... at least that is what many of the high-res models
are depicting. All the activity should dissipate late this
evening with the passage of a strong cold front.

In the wake of the frontal passage late tonight, rapid drying in the
mid-levels will bring an end to precipitation for the early
overnight. This will be short-lived, however, as the the back side
of the surface low advects eastward. This will occur coincident with
the passage of the main upper-low as it slowly lifts to the
northeast. Despite the drying mid-levels, cooling low-levels will
promote saturation and the development of drizzle within a confined
layer of moisture beneath 800 hPa early Saturday morning. As the
moisture profile deepens once again by late Saturday morning into
the afternoon, expecting to see drizzle transition to a light rain
as the surface low continues to push eastward. By Saturday evening,
a continued cooling thermal profile, along with a saturated
dendritic growth zone, will support a light rain/snow mix Saturday
night through early Sunday morning. While minor accumulations are
possible on grassy surfaces, precipitation rates and the existing
stored surface heat should mitigate accumulations and resulting
impacts.

A more significant impact Saturday night/Sunday morning will be with
wind chill values ranging from the mid-teens to low 20s as increased
low level flow persists during the arrival of an unseasonably cold
air mass from the northwest. Surface heating will be limited as a
result Sunday afternoon, with high temps only peaking in the upper
30s across northern MO, to the low to mid 40s for areas south of
Highway 36. Precipitation will taper off early Sunday morning, while
cloud cover should slowly erode Sunday evening. Mid-level ridging
will maintain dry conditions through the early work week, along with
a warming trend through Tuesday. The passage of a subsequent cold
front Tuesday night will prevent additional heating Wednesday,
bringing temps back to more seasonal values. At this time,
precipitation development looks to be fairly limited ahead of the
frontal boundary Tuesday night. Better precip chances will hold off
until the late week into the early weekend as another potential
dynamic storm system returns to the area.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1242 PM CDT FRI APR 13 2018

For this afternoon, VFR cigs and vis are expected with very
breezy southerly surface winds. Late this afternoon thunderstorms
are expected to develop near the terminals associated with an
approaching cold front. At this time STJ has the best chance of
seeing a storm compared to the other terminals. The activity
should be out of the area by 02 UTC. Winds will shift to the
northwest behind the front will MVFR CIGS developing after sunrise
tomorrow, but no issues to the visibility.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 6 PM CDT this evening for KSZ057-060-105.

MO...Wind Advisory until 6 PM CDT this evening for MOZ043-053-054.

&&

Discussion...Pietrycha/Welsh
Aviation...Pietrycha
Hazardous weather outlook, Apr 13, 2:30 AM CDT, 15 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
230 AM CDT Fri Apr 13 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140730-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
230 AM CDT Fri Apr 13 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Tonight

 Strong to severe thunderstorms are expected across much Missouri and
 eastern Kansas late this afternoon and evening. Strong winds, large
 hail, and isolated tornadoes will be possible with any storms that
 achieve severe limits.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Light mixed precipitation or snow is possible Saturday night into
 Sunday morning with very light accumulations possible north of the
 Kansas City Metro. In addition, subfreezing temperatures are
 expected Sunday and Monday mornings.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 13, 4:00 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
400 PM CDT FRI APR 13 2018

MOZ004-005-013-014-132130-
Daviess-De Kalb-Gentry-Harrison-
400 PM CDT FRI APR 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DAVIESS...EASTERN
GENTRY...SOUTHWESTERN HARRISON AND NORTHEASTERN DEKALB COUNTIES...

At 400 PM CDT, a strong thunderstorm was located 8 miles north of
Maysville, moving northeast at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bethany, Albany, New Hampton, Mcfall, Martinsville and Fairport.

This includes Interstate 35 in Missouri between mile markers 88 and
91.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3994 9431 3997 9447 4035 9428 4034 9412
      4023 9398
TIME...MOT...LOC 2100Z 207DEG 45KT 4000 9435

Kurtz
Local storm report, Apr 13, 5:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     1 SSE EDGERTON          38.75N 95.00W
04/13/2018  E60 MPH          JOHNSON            KS   TRAINED SPOTTER

            AT I-35 AND SUNFLOWER RD. RELAYED BY JOHNSON
            COUNTY EM.

&&
Local storm report, Apr 13, 5:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 S EDGERTON            38.72N 95.00W
04/13/2018  E0.75 INCH       MIAMI              KS   TRAINED SPOTTER

            RELAYED BY JOHNSON CO. EM.

&&

SM
Local storm report, Apr 13, 5:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 ENE CLARE             38.84N 94.84W
04/13/2018  E1.00 INCH       JOHNSON            KS   BROADCAST MEDIA

            REPORT FROM NICK BENDER.

&&

SM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 12:04 AM CDTWind AdvisoryEAXJohnson, Linn, Miami18 hr
Apr 13, 4:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami48 min
Apr 13, 5:18 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte42 min
Apr 13, 6:46 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte44 min
Apr 13, 6:49 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte41 min
Apr 13, 4:00 PM CDTSpecial Weather StatementEAXGentry30 min
Apr 13, 4:38 PM CDTSevere Thunderstorm WarningEAXAtchison52 min
Apr 13, 4:56 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway49 min
Apr 13, 6:07 PM CDTSpecial Weather StatementEAXAtchison38 min
Apr 13, 6:13 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway47 min
Apr 13, 6:39 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.